Takotsubo syndrome early after treatment due to non cardiotoxic chemotherapy agents

Articles > Article · 2020

Authors: benay özbay

Turk Kardiyoloji Dernegi Arsivi-Archives of the Turkish Society of Cardiology, International, Scopus, 2020, vol 49, pp 72-75

DOI: 10.5543/tkda.2020.25590

Summary

Takotsubo syndrome (TTS), acute stress-induced cardiomyopathy, is known to have a dramatic clinical presentation mimicking acute myocardial infarction. Recently developed chemotherapeutic drugs have resulted in improvements in morbidity and mortality in many forms of cancer. However, some chemotherapeutic drugs are cardiotoxic and may cause heart failure. Gemcitabine and vinorelbine are commonly used drugs for various solid organ neoplasms. While neither of these chemotherapeutic drugs has been directly associated with cardiotoxicity, there are a few case reports in the literature related to gemcitabine treatment- induced cardiomyopathy. This case report describes a case of TTS developing within hours of gemcitabine and vinorelbine chemotherapy.

View details